Alert archive / Arizona / Flash Flood Warnings in 2015

Flash Flood Warning 35, NWS Flagstaff, AZ

August 31, 2015Coconino County, Gila County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 31, 2015, 5:03 PM MST for Coconino County, Gila County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2015, 5:03 PM MST (00:03 UTC)
Expired
Aug 31, 2015, 8:00 PM MST
In force
3 hr
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Flood severity
None

Counties Coconino County, AZ, Gila County, AZ

The radar

The Flagstaff radar (KFSX), 32 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 5:20 PM MSTFLASH FLOOD5 Ese Kohls Ranch, AZWATER FLOWING OVER SEVERAL ROADS IN CHRISTOPHER CREEK AREA. IMPACTS CONTINUE AS OF 700 PM MST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WGUS55 KFGZ 010003
FFWFGZ
AZC005-007-010300-
/O.NEW.KFGZ.FF.W.0035.150901T0003Z-150901T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
503 PM MST MON AUG 31 2015

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA...
  SOUTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...

* UNTIL 800 PM MST
    
* AT 502 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN NORTHEAST OF KOHLS RANCH. UP TO THREE INCHES OF RAIN 
  HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HUNTER CREEK...CHRISTOPHER CREEK...FOREST ROAD 195 CAMPGROUND...
  FOREST ROAD 9350 CAMPGROUND...CHRISTOPHER CREEK CAMPGROUND...SHARP
  CREEK CAMPGROUND AND BEAR FLAT.

THIS INCLUDES STATE ROUTE 260 BETWEEN MILE MARKERS 270 AND 276.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD.

&&
 
LAT...LON 3434 11095 3429 11100 3423 11111 3425 11116
      3428 11113 3431 11109 3436 11107 3439 11102

$$

MCCOLLUM
3 follow-up statements
798 
WGUS75 KFGZ 010030
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
530 PM MST MON AUG 31 2015

AZC005-007-010300-
/O.CON.KFGZ.FF.W.0035.000000T0000Z-150901T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA-COCONINO-
530 PM MST MON AUG 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
NORTHWESTERN GILA AND SOUTHEASTERN COCONINO COUNTIES...

AT 526 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN HAD WEAKENDED. HOWEVER THE POTENTIAL REMAINS FOR 
ADDITIONAL STORMS TO DEVELOP. UP TO THREE INCHES OF RAIN HAVE 
ALREADY FALLEN WITH FLASH FLOODING LIKELY IN THE WARNED AREA. 
FLOODING HAS BEEN REPORTED IN THE AREA OF CHRISTOPHER CREEK LOOP.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTER CREEK...CHRISTOPHER CREEK...FOREST ROAD 195 CAMPGROUND...
FOREST ROAD 9350 CAMPGROUND...CHRISTOPHER CREEK CAMPGROUND...SHARP
CREEK CAMPGROUND AND BEAR FLAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3434 11095 3429 11100 3423 11111 3425 11116
      3428 11113 3431 11109 3436 11107 3439 11102

$$

MCCOLLUM
492 
WGUS75 KFGZ 010111
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
611 PM MST MON AUG 31 2015

AZC005-007-010300-
/O.CON.KFGZ.FF.W.0035.000000T0000Z-150901T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA-COCONINO-
611 PM MST MON AUG 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
NORTHWESTERN GILA AND SOUTHEASTERN COCONINO COUNTIES...

AT 607 PM MST...NATIONAL WEATHER SERVICE FLAGSTAFF DOPPLER RADAR 
INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN HAD REDEVELOPED ACROSS 
THE WARNED AREA EAST OF KOHLS RANCH. OVER THREE INCHES OF RAIN HAVE 
ALREADY FALLEN. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTER CREEK...CHRISTOPHER CREEK...FOREST ROAD 195 CAMPGROUND...
FOREST ROAD 9350 CAMPGROUND...CHRISTOPHER CREEK CAMPGROUND...SHARP
CREEK CAMPGROUND AND BEAR FLAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3434 11095 3429 11100 3423 11111 3425 11116
      3428 11113 3431 11109 3436 11107 3439 11102

$$

MCCOLLUM
014 
WGUS75 KFGZ 010255
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
755 PM MST MON AUG 31 2015

AZC005-007-010302-
/O.EXP.KFGZ.FF.W.0035.000000T0000Z-150901T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA-COCONINO-
755 PM MST MON AUG 31 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN GILA AND SOUTHEASTERN
COCONINO COUNTIES WILL EXPIRE AT 800 PM MST...

THE STRONG THUNDERSTORMS AND HEAVY RAIN JUST EAST OF KOHLS RANCH HAS 
ENDED. ADDITIONAL SHOWERS OR A STRAY THUNDERSTORM ARE STILL POSSIBLE 
BUT WIDESPREAD HEAVY RAIN HAS ENDED FOR NOW. WATER WAS FLOWING OVER 
SEVERAL ROADS IN CHRISTOPHER CREEK AREA AS OF 700 PM MST. WATER 
MAY STILL CAUSE MINOR IMPACTS ON AREA ROADS FOR THE NEXT FEW HOURS.

LAT...LON 3434 11095 3429 11100 3423 11111 3425 11116
      3428 11113 3431 11109 3436 11107 3439 11102

$$

MCCOLLUM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:59 PM MST, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 31, 3:59 PM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
359 PM MST MON AUG 31 2015

.SYNOPSIS...STORM ACTIVITY IS EXPECTED TO SLOWLY MOVE EAST
THROUGH AT LEAST WEDNESDAY...WITH WESTERN YAVAPAI AND COCONINO
COUNTIES LIKELY DRYING OUT. AS EARLY AS THURSDAY...INCREASING
MOISTURE MAY LEAD TO BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS
LATE IN THE WORK WEEK.

&&

.DISCUSSION...IT HAS BEEN A CONVECTIVELY ACTIVE DAY ACROSS
MOST NORTHERN ARIZONA. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS DEVELOPED ACROSS THE REGION BY LATE MORNING.
SEVERAL STORMS PRODUCED VERY HEAVY RAINFALL AND THERE WAS ENOUGH
ENVIRONMENTAL SHEAR FOR A FEW ROTATING SUPERCELLS.

MOST MODEL GUIDANCE SUGGESTS SHOWER AND THUNDERSTORM ACTIVITY WILL
LARGELY DIMINISH THIS EVENING. THIS MAKES SENSE GIVEN THAT MOST
OF NORTHERN ARIZONA HAS ALREADY EXPERIENCED CONVECTIVE ACTIVITY.
THE EXCEPTION COULD BE IN SOUTHERN YAVAPAI COUNTY, BUT THERE
DOESN'T APPEAR TO BE ANY MESOSCALE MECHANISM IN PLACE AT THE
MOMENT TO GET ACTIVITY GOING THERE.

FOR TUESDAY AND WEDNESDAY...SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO DECREASE AS THE ATMOSPHERE DRIES A BIT...MOSTLY ACROSS
THE WESTERN PORTIONS OF NORTHERN ARIZONA. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED IN THE WHITE MOUNTAINS REGION WITH
ISOLATED OR NO ACTIVITY ELSEWHERE.

LONG RANGE GUIDANCE SUGGESTS ANOTHER SURGE OF MOISTURE WILL MOVE
INTO NORTHERN ARIZONA THURSDAY NIGHT INTO FRIDAY. SOUTHERLY WINDS
WILL INCREASE DURING THIS TIME PERIOD AS THE PRESSURE GRADIENT
STRENGTHENS BETWEEN A HIGH ACROSS EASTERN MEXICO/SOUTHERN TEXAS
AND A PACIFIC NORTHWEST TROUGH. THE GFS CONTINUES TO BE MORE
AGGRESSIVE THAN THE ECMWF WITH REGARDS TO THE AMOUNT OF MOISTURE
RETURN, SO TRENDS WILL HAVE TO BE MONITORED TO SEE WHICH SOLUTION
IS MORE LIKELY. STORMS THAT DO DEVELOP FRIDAY AFTERNOON MAY HAVE
MODEST SHEAR VALUES AND AT LEAST LIMITED CAPE TO WORK WITH, SO
SOME STRONG STORMS CANNOT BE RULED OUT.

AS WE HEAD INTO THE WEEKEND, BOTH THE GFS AND ECMWF ARE IN AGREEMENT
THAT A DRY WESTERLY FLOW WILL SPREAD ACROSS THE REGION GREATLY
REDUCING THE CHANCE FOR PRECIPITATION. THE BEST CHANCES FOR
AFTERNOON SHOWERS AND THUNDERSTORMS LOOK TO BE MOSTLY CONFINED TO
EASTERN ARIZONA SATURDAY AND SUNDAY.

&&

.AVIATION...FOR THE 00Z PACKAGE...SCT -TSRA WILL CONTINUE THIS
EVENING...BECOMING ISOLD AFT 05Z TUESDAY. LCL IFR CONDITIONS AND
GUSTY WINDS WITH THE STRONGER STORMS.  ISOLD TO SCT -TSRA WILL
DEVELOP OVER THE HIGHER TERRAIN AFT 17Z ON TUESDAY. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...RR/CLM
AVIATION...BAK

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 31, 5:35 AM MST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
535 AM MST MON AUG 31 2015

AZZ004>018-037>040-010245-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
535 AM MST MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ACTIVE DAY IS EXPECTED TODAY AS MOISTURE REMAINS OVER
MUCH OF THE REGION. A WEAK TROUGH OVER THE AREA WILL PROVIDE SOME
WIND SHEAR AND INCREASED INSTABILITY...WHICH WILL ENHANCE THE
THREAT FOR ISOLATED SEVERE STORMS.

PRIMARY THREATS TODAY WILL BE HEAVY RAIN...GUSTY THUNDERSTORM
WINDS TO 50 MPH... LIGHTNING AND ISOLATED DAMAGING HAIL. STORM
MOTION WILL BE TO THE EAST AND NORTHEAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE DAY IS EXPECTED ONCE AGAIN ON TUESDAY...ESPECIALLY OVER
THE EASTERN AND CENTRAL PORTIONS OF THE AREA. DRIER SOUTHWEST FLOW
WILL DEVELOP LATER NEXT WEEK...WITH STORM COVERAGE SLOWLY SHIFTING
EAST TOWARD THE NEW MEXICO BORDER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 31, 12:30 PM MST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1230 PM MST MON AUG 31 2015

AZZ009-039-312000-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-BLACK MESA AREA-
1230 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COCONINO AND
NORTHERN NAVAJO COUNTIES UNTIL 100 PM MST...

AT 1229 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER INSCRIPTION HOUSE LANDING STRIP...OR 42 MILES EAST OF PAGE.
THIS STORM IS NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INSCRIPTION HOUSE LANDING STRIP AND NAVAJO NATIONAL MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3658 11079 3668 11087 3681 11069 3667 11058
TIME...MOT...LOC 1929Z 242DEG 10KT 3667 11075

MOTTICE
Special weather statement, Aug 31, 12:32 PM MST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1232 PM MST MON AUG 31 2015

AZZ007-312000-
COCONINO PLATEAU-
1232 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCONINO COUNTY UNTIL 100
PM MST...

AT 1232 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF GRANDVIEW POINT AT GRAND CANYON...OR 17 MILES SOUTH OF
DESERT VIEW AT GRAND CANYON...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN COCONINO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3575 11196 3583 11202 3594 11185 3581 11176
TIME...MOT...LOC 1932Z 242DEG 9KT 3580 11194

MOTTICE
Special weather statement, Aug 31, 12:45 PM MST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1245 PM MST MON AUG 31 2015

AZZ009-312030-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
1245 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCONINO COUNTY
UNTIL 130 PM MST...

AT 1244 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF CEDAR RIDGE...OR 29 MILES NORTH OF DESERT VIEW AT
GRAND CANYON...MOVING NORTHEAST AT 10 MPH. THIS INCLUDES US89
BETWEEN BITTER SPRINGS AND CEDAR RIDGE.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3638 11174 3647 11179 3663 11155 3644 11144
TIME...MOT...LOC 1944Z 242DEG 10KT 3646 11169

MOTTICE
Special weather statement, Aug 31, 12:52 PM MST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1252 PM MST MON AUG 31 2015

AZZ010-312015-
CHINLE VALLEY-
1252 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NAVAJO AND NORTHWESTERN
APACHE COUNTIES UNTIL 115 PM MST...

AT 1251 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF CHILCHINBITO...OR 35 MILES SOUTH OF MEXICAN HAT...
MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN NAVAJO AND
NORTHWESTERN APACHE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3659 11011 3671 11004 3664 10981 3650 10990
TIME...MOT...LOC 1951Z 288DEG 15KT 3662 11002

MOTTICE
Special weather statement, Aug 31, 1:18 PM MST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
118 PM MST MON AUG 31 2015

AZZ007-012-015-312045-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-COCONINO
PLATEAU-WESTERN MOGOLLON RIM-
118 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO COUNTY UNTIL 145
PM MST...

AT 116 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS 12 MILES WEST OF GRAY MOUNTAIN...OR AROUND 23 MILES
SOUTH OF DESERT VIEW AT GRAND CANYON...MOVING EAST NORTHEAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAY MOUNTAIN AND WUPATKI NATIONAL MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3553 11180 3573 11178 3589 11178 3598 11147
      3556 11143
TIME...MOT...LOC 2016Z 245DEG 18KT 3572 11169

MOTTICE
Special weather statement, Aug 31, 1:35 PM MST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
135 PM MST MON AUG 31 2015

AZZ008-015-037-038-312100-
OAK CREEK AND SYCAMORE CANYONS-YAVAPAI COUNTY  MOUNTAINS-YAVAPAI
COUNTY VALLEYS AND BASINS-WESTERN MOGOLLON RIM-
135 PM MST MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO AND EAST CENTRAL
YAVAPAI COUNTIES UNTIL 200 PM MST...

AT 134 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PERKINSVILLE...OR 17 MILES NORTHEAST OF CHINO VALLEY...MOVING
NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PERKINSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3486 11229 3510 11207 3496 11187 3478 11219
TIME...MOT...LOC 2034Z 225DEG 17KT 3488 11217

MOTTICE

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 5:25 PM MSTAreal Flood AdvisoryFGZGila3 hr
Sep 1, 12:58 PM MSTFlash Flood WarningFGZCoconino3 hr
Sep 1, 1:16 PM MSTSpecial Weather StatementFGZCoconino29 min
Sep 1, 1:36 PM MSTFlash Flood WarningFGZCoconino3 hr
Sep 1, 1:46 PM MSTSpecial Weather StatementFGZ29 min
Sep 1, 1:59 PM MSTAreal Flood AdvisoryFGZCoconino3 hr

Nearby

Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.